Oregon, 2006

High Wind in Oregon, March 4, 2006

March 4, 2006 · NWS MFR · 2 events in 1 county or zone

No warning was in effect for this minimal event. The above observations were the only ones recovered that met warning criteria.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

No warning was in effect for this minimal event. The above observations were the only ones recovered that met warning criteria.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 4, 2:00 PM PST, 4 hours earlier.

Area forecast discussion, Mar 4, 2:00 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST SAT MAR 4 2006

.DISCUSSION...
STRONG LOW PRESSURE SYSTEM CENTERED NEAR 46N 137W WILL DOMINATE
OUR WEATHER THROUGH THE WEEKEND. IT WILL BRING INCREASING
WINDS TO OUR REGION. SINCE THE WIND DIRECTION IS SLIGHTLY
OFF SHORE THE STRONGEST WINDS WILL BE AT THE RIDGES AND OVER
THE WATER. SOME VALLEYS WILL HAVE STRONG WINDS SO A WIND ADVISORY
HAS BEEN ISSUED FOR THE SHASTA AND ROUGE VALLEYS.

EARLY TONIGHT A NARROW WARM FRONT PRECEDING THE COLD FRONT BRINGS
LIGHT PRECIPITATION TO NORTHERN CALIFORNIA. BY MIDNIGHT THE 700MB
WINDS INCREASE TO 50KTS OVER SISKIYOU COUNTY AND HEAVY SNOW WILL
BEGIN TO FALL. I WILL LIKELY UPGRADE THE WATCH TO A WINTER STORM
WARNING IN THE AFTERNOON ISSUANCE OF THE ZONES. AS THE COLD FRONT
MOVES ONSHORE JUST BEFORE DAYBREAK THE 700MB WINDS INCREASE TO
75KTS. AS THE SYSTEM IS SLIGHTLY NEGATIVELY TILTED THE BULK OF
THE RAIN AND SNOW AND WINDS WILL BE IN NORTHERN CALIFORNIA.

THE FRONT MOVES SLOWLY ACROSS THE REGION SUNDAY CONTINUING THE
STORM CONDITIONS IN SISKIYOU COUNTY WHILE RAIN AND SNOW FALLS
ACROSS OREGON. SNOW LEVELS WILL BE 2500-3000 FT. SUNDAY NIGHT
THE WINDS NEAR THE FRONT DECREASE ALONG WITH THE PRECIPITATION
RATES. AT THE COAST THOUGH WINDS INCREASE AS THE PARENT LOW
MOVES TO 46N 127W. I MAY ISSUE A HIGH WIND WATCH FOR THE COAST
IN THE AFTERNOON VALID FOR SUNDAY NIGHT.

MONDAY AND MONDAY NIGHT A SHOWERY REGIME BEGINS. THE LOW MOVES
INLAND WHILE VERY COLD AIR OF -32C AT 500MB SLIDES OVER OUR
AREA MAKING THE AIRMASS QUITE UNSTABLE.

TUESDAY BRINGS A BRIEF BREAK AHEAD OF THE NEXT SYSTEM. THIS WILL
BE A FAST MOVING COLD FRONT FROM THE NORTHWEST WEDNESDAY QUICKLY
FOLLOWED BY MORE VERY COLD AIR AT 500MB ON THURSDAY. THE COLD
SHOWERY PATTERN PERSISTS THROUGH NEXT SATURDAY WHEN ANOTHER
LOW PRESSURE CENTER MOVES TO OUR COAST.

&&

.AVIATION...CONDITIONS WILL GENERALLY BE VFR WITH SCT MVFR CIGS.
RAIN/SNOW GENERALLY REMAINING WEST OF THE AREA BUT AFFECTING THE
COAST OF NORTHERN CALIFORNIA EARLY TONIGHT. INCREASING SOUTH WINDS
SFC AND ALOFT THROUGH TNGT WITH SOME VALLEY WIND SHEAR. DOWNSLOPING
WINDS NORTH OF THE SISKIYOUS WILL INCREASE TONIGHT AND SHOULD KEEP
THE MEDFORD AREA DRIEST AS PRECIP/MVFR CIGS SPREAD INLAND TO THE
CASCADES SUNDAY MORNING AND EAST OF THE CASCADES BY NOON.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THRU WED...
      FLORENCE TO CA BORDER 0-60 NM.
     STORM WARNING THRU TNT FLORENCE TO CA BORDER 0-60 NM
     WIND ADVISORY THROUGH TONIGHT FOR THE ROGUE VALLEY.
     HIGH WIND WATCH FOR THE COAST SUNDAY NIGHT.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THRU WED...
      OR/CA BORDER TO PT ST GEORGE 0-60 NM.
     STORM WARNING THRU TNT OR/CA BORDER TO PT ST GEORGE 0-60 NM.
     WINTER STORM WARNING ABOVE 3000 FEET SISKIYOU COUNTY ZONES
      080-082-083 LATE TONIGHT THROUGH LATE SUNDAY EVENING.
     WIND ADVISORY THROUGH SUNDAY AFTERNOON FOR THE SHASTA VALLEY.

MO

ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Mar 4, 2:43 PM PST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
243 PM PST SAT MAR 4 2006

CAZ081-ORZ026-051415-
CENTRAL SISKIYOU COUNTY-JACKSON COUNTY-
243 PM PST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A WIND ADVISORY REMAINS IN EFFECT. SEE STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY REMAINS IN EFFECT THROUGH 4 PM PST SUNDAY.
SEE STATEMENT FOR MORE DETAILS.

ORZ021-022-051415-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
243 PM PST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT. SEE STATEMENT FOR MORE DETAILS.

CAZ080-082-083-051415-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
243 PM PST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A WINTER STORM WARNING IS IN EFFECT FROM 10 PM THIS EVENING AND
OVERNIGHT. SEE STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 10 PM SUNDAY. SEE
STATEMENT FOR MORE DETAILS.

PETRUCELLI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Curry County Coast

When
March 4, 6:00 PM PST
Where
Curry County Coast forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Measured at Gold Beach.

High Wind, Curry County Coast

When
March 4, 7:00 PM PST
Where
Curry County Coast forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

Measured at Gold Beach.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495149, 5495150.